Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Asystole

Retin-A (0.025%) & Erythromycin Log

Recommended Posts

I haven't been a member for that long, nor made a log before but i'm going to keep track of my progress with these meds and topicals! Before now i had only tried oxytetracycline so i'm scared as to what IB's and skin irritation the future may hold for me. Here's hoping i'm one of the lucky people with less irritation!

I'm going to use the cream on my shoulders/chest/upper back since that's where my condition lies, but i am also using it sparingly on my face because i get some spots on there too (and have quite a lot of blackheads on my nose/chin :() The tube is quite big however, and you aren't supposed to wear a thick layer of the stuff so it will hopefully last a while.

I will be showering & washing my face thoroughly and moisturising afterwards, then applying the cream 30 minutes later once a day, at night before bed. I have also started a course of Erythromycin, of which i am taking 2 500mg tablets per day, one in the morning and one at night.

## Day 1 ##

Well then, i was eager to get started with this Retin-A treatment as soon as possible, so i applied it this morning when i got home from the doctor's at around 10:30am, as well as taking my first Erythromycin tablet. My skin was still a little dry around my face from a failed Head and Shoulders test earlier in the week so i made sure i used some good moisturiser first.

Obviously no signs of anything yet - it is now around 5 hours later im writing this and i haven't collapsed on the floor with a constricted airway or turned into a balloon, so i am hoping no allergies to this stuff! After taking the tablet i felt sick within 5minutes, then discovered it was because i hadn't eaten anything yet.. :cool:

Hypochondria > me.

Please god don't turn me into a dried out traffic light, i move into university in 5 days.

EDIT: I may only use Retin-A on my body and not my face for the time being. I am starting university in 5 days and do not want to risk turning my face bright red.. washing anc cleansing seems to control any spots on my face at the moment.

Share this post


Link to post
Share on other sites

Ooookay that's strange.. I just got out of the shower, and the parts of my shoulders, arms and back where i applied the cream just TEN hours ago is already quite pinky/red and warm to the touch (warmer than the rest of my skin).

Maybe i'll just wait till tomorrow to see how my skin handles this before using it again.. Could this just be a rapid onset of the warm, red skin that the cream can cause or more likely an allergic reaction?

Share this post


Link to post
Share on other sites

Were you out in the sun at all after you applied the retin-A? It can make you sun sensitive (I think you are supposed to use Vitamin A topicals in the evening because of its interaction with sunlight). You might start out applying it every other day, just to be on the safe side anyway. Sometimes its best to start with retinoids gradually, to avoid irritation.

Share this post


Link to post
Share on other sites

Hey, thanks for the reply.

No, i haven't been outside at all today. Im being very lazy this week i'll admit with all my packing ready to move out :P So it definitely can't be the sun. It's gone down now, can barely see any redness at all now. Maybe it was the shower gel i used, some special Sanex skincare stuff. I'll stick to soap.

Share this post


Link to post
Share on other sites

## Day 2 ##

This. Is. Disgusting. Well the side effects listed were temporary stomach upset yes. But it hasn't made me sick. It's just made me more.. regular.. at the "other end". I hope that this is just a phase. I will take the tablets with food from now on instead of keep doing it on an empty stomach. If i get clostridium, i will kill my doctor.

I won't be applying the Retin-A cream until later tonight, so see you all then!

Night time report: I seem to have about 4 or 5 random red spots dotted around my back in no particular group ;p I'm hoping this means the cream is working really fast on my skin. Either that or they were going to come up anyway. Meh.

I feel okay though. No redness tonight.

Share this post


Link to post
Share on other sites

## Day 3 ##

Just taken my first pill of the day, bowel seems to have settled down (sorry for the mental image :P). I had my medical examination yesterday to make sure i was healthy for work placement. The doctor (who i've never seen before) said my acne isn't even that bad so that cheered me up.

Those spots on my back i saw last night seem a little smaller this morning, strange since i'm looking in actual daylight now but they look less red. The general skin tone of my back/shoulders etc doesn't seem to bad today, a lot of redness has been reduced.

It's only been two days so i'm a little confused over whether my skin has improved slightly, and quickly, or if i'm under the "placebo effect" again :( Although even if this is so, it's nice because i actually FEEL better about how my skin is looking. I'll edit this tonight when i use the cream perhaps.

update: Just applied cream before bed and my shoulders and the area below my neck are feeling really dry. A little behind my arms too. The cream must be beginning to work :]

Share this post


Link to post
Share on other sites

Just thought i would add something about what i use to shower with.

http://www.clinique.co.uk/templates/produc...UCT_ID=PROD1001

IPB Image

The soap at the bottom of the list - i use this on my face and neck.

----------------------------

On the rest of my body i use Sanex shower gel - it's not available in the USA as far as i know, but has links to french, spanish, belgium websites etc - the UK website isn't up yet.

http://www.sanex.net/

IPB Image

Share this post


Link to post
Share on other sites

## Day 4 ##

Hmm, i seem to have a few new small red spots coming up on my back. I think this coulllld be the start of an initial breakout :/

How shitty :( That's all.

Share this post


Link to post
Share on other sites

## Day 8 ##

I am pretty drunk. Haven't updated too recently. Day 8 is right, right? Ah well. I feel like crap. Really down for some reason. Can't be helped. :]

Share this post


Link to post
Share on other sites

## Day 12 ##

Since getting into my student accomodation i only have mirrors in my room that are not in range of a window - since artificial lighting does not show up red marks or spots as much i could be wrong about this but i think that my skin is showing improvement and are getting some less spots.. i hope.

Share this post


Link to post
Share on other sites

Natural light can be brutal (although the flourescents in my office are much worse!)! At least it sounds like you aren't getting much of an initital breakout on the Retin A - so that's definitely something to be happy about! :D

Share this post


Link to post
Share on other sites

Wellllll at the moment i got 3 /4 pretty big red ones on my back and 1 on my neck but 2 on my back have gone down now. Damn things :(

And ill admit the hecticness of freshers made me miss retin-a application once or twice the other day >_< will update soon.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×